MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 OPTIFIX AT; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. -1213643 OPTIFIX AT; STAPLE, IMPLANTABLE
Catalog Number 0113330
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2026
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a hernia repair procedure, the optifix at fasteners failed to fixate the mesh.There was no patient harm or injury.
 
Additional Manufacturer Narrative
As reported, during laparoscopic ventral hernia repair using optifix at fasteners failed to fixate the mesh properly.The evaluation of returned sample failed to reproduce the reported event of device failed to fixate.The device functioned as intended during functional and simulated use testing.No manufacturing anomalies were found.Review of manufacturing records confirms the product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units.The instructions-for-use (ifu) supplied with the device adequately describe the proper technique for fastener delivery.The instructions-for-use, supplied with this device states, "place the tip of the optifix at absorbable fixation system at the desired location perpendicular to the mesh or tissue and apply adequate counterpressure.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
OPTIFIX AT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key25162137
Report Number1213643-2026-00626
Device Sequence Number8569752
Product Code GDW
UDI-Device Identifier00801741136566
UDI-Public(01)00801741136566(17)270728(10)HUKV0274
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K191287
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0113330
Device Lot NumberHUKV0274
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2026
Initial Report FDA Received Date05/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown